MAUDE Adverse Event Report: CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER

CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL LOTUS INTRODUCER SET; INTRODUCER CATHETER
Model Number H749NTR180
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Blood Loss (2597)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for review.As the device is not available for investigation and examination, it was therefore not possible to carry out any dimensional, functional, visual or microscopic examination on the device.Therefore, the reported issue could not be confirmed.Following the review of the risk documentation and information available, no updates are required to the risk documentation for the lotus introducer sheath device.There is no indication of a potential processing or design failure associated with this complaint.There were no corrective and preventative action (capa), material review report (mrr) or deviation generated for this lot# 495598 during the manufacturing process that may have contributed to the reported issue.As of 22 august 2018, when the review was completed, there was no other complaint for lot# 495598, for the reported failure mode.From the information available, there is an evidence present to indicate that the device was not used per the directions for use/product label.As per the event description for this complaint, the doctor did not flush the side port, nor did he have instant back bleed.This is contrast to the directions as per the user manual part number 139816-01.Creganna medical requested additional information to verify if the physician was trained in the use of the device.We have not received a response as of when the complaint was being closed.Should we receive this information at a later date, this complaint will be re-opened and updated accordingly if it changes the conclusions of the investigation and a follow up mdr will be filed with the fda.The most probable root cause of the reported complaint is 'user/ user error', defined as 'confirmed through compliant investigation that there was an act or omission of an act that resulted in a different medical device response that intended by the manufacturer or expected by the user'.This complaint was escalated to the quality management team.Based on the above conclusion no further escalation or corrective action is required at this time.We will continue to monitor for these complaint types.
 
Event or Problem Description
Complaint description received at creganna medical is as follows: "the problem occurred after insertion of the lotus sheath, the doctor did not flush the side port, nor did he have instant back bleed.The side ports sat in the drapes where pooling of blood was later found.The patient became unstable and the blood loss was discovered.Two units of blood where given.The patient recovered from this episode fully without any lasting detrimental effects.Physician assessment of the relationship of the event to the device: unrelated.My understanding of the information we have currently is the event is related to the device not getting flushed and not necessarily a malfunction of the device.Other possible contributing factors to the event: the doctor forgot to flush the side port and did not immediately observed bleeding from the side port after the lotus sheath was inserted".

Brand Name
LOTUS INTRODUCER SET
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
CREGANNA MEDICAL ALSO D.B.A CREGANNA TACTX MEDICAL
parkmore west
galway, H91 V N2T
EI  H91 VN2T
MDR Report Key7811267
Report Number3004193842-2018-00006
Device Sequence Number11041931
Product Code DYB
UDI-Device Identifier05391526210109
UDI-Public(01)05391526210109(17)200506(10)495598
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K140338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2020
Device Model NumberH749NTR180
Device Catalogue NumberLIS-S
Device Lot Number495598
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2018
Initial Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;